MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Catalog Number 365716
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter balloon was not deflating.Per follow up via email on 07feb2025.It was reported that the product catalog number was 0165l20 and the lot number was ngju2545.The patient was identified as a female.The catheter broke inside the patient, but the catheter came out of the patient.There was no harm, but catheter was replaced.The patient came into the clinic and stated that the catheter had come out due to the balloon popping.The customer was at home when it happened and then went to the emergency department to had it replaced.The patient stated this was the second time it had happened and would not allow staff to use the same kind of catheter again.Patient brought the catheter into the clinic.Currently staff had it in materials ready to go out to the manufacturer.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample condition.It was unknown whether the product had caused the reported failure.Sample was evaluated and observed inflation eye are meet internal specification.However, due to poor sample condition the complete investigation could not be performed, and this complaint is classified as inconclusive-poor sample condition.A potential root cause for this failure could be thin rubberize wall (example: causing collapse/ pinched inflation lumen under the balloon) or user related mishandling during used.No actions can be taken at this time since a root cause was not identified.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 15cc balloon: use 20cc sterile water, 20cc balloon: use 25cc sterile water, 30cc balloon: use 35cc sterile water, 40cc balloon: use 45cc sterile water, 75cc balloon: use 50cc sterile water, do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21343310
Report Number1018233-2025-00723
Device Sequence Number12721597
Product Code EZC
UDI-Device Identifier00801741077746
UDI-Public(01)00801741077746(11)240402(17)281228(10)MYJP0991
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number365716
Device Lot NumberMYJP0991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown